Polynomial diffeomorphisms of \(\mathbb{C}^ 2\). III: Ergodicity, exponents and entropy of the equilibrium measure. (English) Zbl 0765.58013

In a series of papers, the authors deal with polynomial diffeomorphisms of \(\mathbb{C}^ 2\) with nontrivial dynamics.
Let \(f\) be such a diffeomorphism and \(K=K^ +\cap K^ -\), where \(K^ \pm\subset\mathbb{C}^ 2\) denotes the set of points of \(\mathbb{C}^ 2\) bounded in forward/backward time. In the first part [Invent. Math. 103, No. 1, 69-99 (1991; Zbl 0721.58037)] the stable/unstable currents \(\mu^ \pm\) associated to \(K^ \pm\) are studied. The equilibrium measure \(\mu=\mu^ +\wedge\mu^ -\) of \(K\) has finite total mass and is invariant under \(f\).
In the paper under review, the dynamics of \(f\) with respect to \(\mu\) are considered. The mapping \(f\) is mixing on \(\mu\) and ergodic, and applications are given. The measure theoretic entropy of \(\mu\) is determined and some consequences on its Hausdorff dimension are derived. It is proved that the larger Lyapunov exponent is pluri(sub)harmonic. In the last section the parameter space is extended.
[For part II see the authors, J. Am. Math. Soc. 4, No. 4, 657-679 (1991; Zbl 0744.58068)].


37F10 Dynamics of complex polynomials, rational maps, entire and meromorphic functions; Fatou and Julia sets
37D25 Nonuniformly hyperbolic systems (Lyapunov exponents, Pesin theory, etc.)
32H50 Iteration of holomorphic maps, fixed points of holomorphic maps and related problems for several complex variables
Full Text: DOI EuDML


[1] Bedford, E., Smillie, J.: Polynomial diffeomorphisms of C2: Currents, equilibrium measure and hyperbolicity. Invent. Math.87 (1990) · Zbl 0721.58037
[2] Bedford, E., Smillie, J.: Fatou-Bieberbach domains arising from polynomial automorphisms. Indiana Univ. Math. J.40, 789–792 (1991) · Zbl 0739.32027
[3] Bedford, E., Smillie, J.: Polynomial diffeomorphisms of C2. II. Stable manifolds and recurrence. J. Am. Math. Soc.4, 657–679 (1991) · Zbl 0744.58068
[4] Bedford, E., Taylor, B.A.: Fine topology, Šilov boundary and (dd c)n, J. Funct. Anal.72, 225–251 (1987) · Zbl 0677.31005
[5] Brolin, H.: Invariant sets under iteration of rational functions. Ark. Mat.6, 103–144 (1965) · Zbl 0127.03401
[6] Carleson, L.: Complex dynamics. U.C.L.A. course notes 1990
[7] Fathi, A., Herman, M., Yoccoz, J.-C.: A proof of Pesin’s stable manifold theorem. In: Geometric dynamics. J. Palis (ed.). (Lect. Notes Math. vol. 1007, pp. 177–215) Berlin Heidelberg New York: Springer 1983 · Zbl 0532.58012
[8] Fornaess, J.-E., Sibony, N.: Complex Hénon mappings in C2 and Fatou Bieberbach domains. Duke Math. J.65, 345–380 (1992) · Zbl 0761.32015
[9] Freire, A., Lopes, A., Mañé, R.: An invariant measure for rational maps. Bol. Soc. Bras. Mat.6, 45–62 (1983) · Zbl 0568.58027
[10] Friedland, S., Milnor, J.: Dynamical properties of plane polynomial automophisms. Ergodic Theory Dyn. Syst.9, 67–99 (1989) · Zbl 0651.58027
[11] Hubbard, J.: personal communication
[12] Hubbard, J.H., Oberste-Vorth, R.: Hénon mappings in the complex domain. preprint · Zbl 0839.54029
[13] Katok, A.: Lyapunov exponents, entropy and periodic orbits for diffeomorphisms. Publ. Math. Inst. Hautes Etud. Sci.51, 137–174 (1980) · Zbl 0445.58015
[14] Ledrappier, F., Strelcyn, J.-M.: A proof of the estimation from below in Pesin’s entropy formula. Ergodic Theory Dyn. Syst.2, 203–219 (1982) · Zbl 0533.58022
[15] Lelong, P.: Fonctions plurisousharmoniques d’ordre fini dans C n . J. Anal. Math.12, 365–407 (1964) · Zbl 0126.29602
[16] Ljubich, M.Ju.: Entropy properties of rational endomorphisms of the Reimann sphere. Ergodic Theory Dyn. Syst.3, 351–385 (1983)
[17] Manning, A.: The dimension of the maximal measure for a polynomial map. Ann. Math.119, 425–430 (1984) · Zbl 0551.30021
[18] Newhouse, S.: Lectures on dynamical systems, in Dynamical Systems, C.I.M.E. Lectures Bressanone, Italy, 1978. Progress in Mathematics 8. Basel Boston Stuttgart: Birkhäuser 1980 · Zbl 0444.58001
[19] Przytycki, F.: Riemann map and holomorphic dynamics. Invent. Math.85, 439–455 (1986) · Zbl 0616.58029
[20] Ruelle, D.: Ergodic theory of differentiable dynamical systems. Publ. Math. Inst. Hautes Etud. Sci.50, 275–306 (1979) · Zbl 0426.58014
[21] Skoda, H.: Sous ensembles analytiques d’ordre fini ou infini dans C n . Bull. Soc. Math. Fr.100, 353–408 (1972) · Zbl 0246.32009
[22] Sibony, N.: Iteration of polynomials U.C.L.A. lecture notes
[23] Smillie, J.: The entropy of polynomial diffeomorphisms of C2, Ergodic Theory Dyn. Syst.10, 823–827 (1990) · Zbl 0695.58023
[24] Tortrat, P.: Aspects potentialistes de l’itération des polynômes. Séminaire de Théorie du Potential, Paris, No. 8 (Lect. Notes Math., vol. 1235) Berlin Heidelberg New York: Springer 1987 · Zbl 0672.31003
[25] Tsuji, M.: Potential theory, New York: Chelsea 1975 · Zbl 0322.30001
[26] Walters, P.: An introduction to ergodic theory. Berlin Heidelberg New York: Springer 1982 · Zbl 0475.28009
[27] Yomdin, Y.: Volume growth and entropy. Isr. J. Math.57, 285–300 (1987) · Zbl 0641.54036
[28] Young, L.-S.: Dimension, entropy and Lyapunov exponents, Ergodic Theory Dyn. Syst.2, 109–124 (1982) · Zbl 0523.58024
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.